MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter broke.A direxion microcatheter was selected for use in an embolization procedure.Midway through the procedure, the catheter broke into two pieces.Both pieces were removed from the body and no additional intervention was required for removal.A second catheter was used to complete the procedure.No patient complications were reported and the patient was in stable condition post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of a direxion infusion catheter in two pieces.The device guidewire was loaded in the distal portion of the separated pieces.Analysis of the tip, inner / outer shaft and hub / strain relief included microscopic and visual inspection.Inspection revealed a complete inner/outer shaft break located 19.3cm from the strain relief with an additional outer shaft fracture 118cm form the strain relief.The inner shaft was stretched 136cm from the tip.Inspection of the rest of the device found no other damage or defects.
 
Event or Problem Description

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10333422
Report Number2134265-2020-10022
Device Sequence Number10965628
Product Code KRA
UDI-Device Identifier08714729839323
UDI-Public08714729839323
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80618
Device Catalogue Number80618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date09/14/2020
Patient Sequence Number1